Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computation of Stark-Tamagawa units

Author: W. Bley
Journal: Math. Comp. 72 (2003), 1963-1974
MSC (2000): Primary 11R27, 11R29, 11R42
Published electronically: May 30, 2003
MathSciNet review: 1986815
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K$ be a totally real number field and let $l$denote an odd prime number. We design an algorithm which computes strong numerical evidence for the validity of the ``Equivariant Tamagawa Number Conjecture'' for the ${\mathbb{Q} [G]} $-equivariant motive $h^0(\mathrm{Spec}(L))$, where $L/K$ is a cyclic extension of degree $l$ and group $G$. This conjecture is a very deep refinement of the classical analytic class number formula. In the course of the algorithm, we compute a set of special units which must be considered as a generalization of the (conjecturally existing) Stark units associated to first order vanishing Dirichlet $L$-functions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11R27, 11R29, 11R42

Retrieve articles in all journals with MSC (2000): 11R27, 11R29, 11R42

Additional Information

W. Bley
Affiliation: Institut für Mathematik, Universität Augsburg, Universitätsstrasse 8, D-86159 Augsburg, Germany

Received by editor(s): November 7, 2001
Received by editor(s) in revised form: April 26, 2002
Published electronically: May 30, 2003
Additional Notes: The author was supported in part by a DFG Grant.
Article copyright: © Copyright 2003 American Mathematical Society